Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 208, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 30, 2021, 6:17 PM EDT for 6 counties in Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2021, 6:17 PM EDT (22:17 UTC)
- Expired
- Aug 30, 2021, 7:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chesterfield County, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, Louisa County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 97 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 6:30 PM EDT | TSTM WND DMG | Goochland, VA | NUMEROUS TREES DOWN ACROSS CENTRAL GOOCHLAND COUNTY. LOTS OF POWER OUTAGES ACROSS THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WUUS51 KAKQ 302217
SVRAKQ
VAC041-075-085-087-109-145-302300-
/O.NEW.KAKQ.SV.W.0208.210830T2217Z-210830T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
617 PM EDT Mon Aug 30 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Southeastern Louisa County in central Virginia...
Northwestern Chesterfield County in central Virginia...
Southern Goochland County in central Virginia...
Northwestern Henrico County in central Virginia...
West central Hanover County in central Virginia...
Central Powhatan County in central Virginia...
* Until 700 PM EDT.
* At 617 PM EDT, severe thunderstorms were located along a line
extending from near Gum Spring to near Goochland to 6 miles
northeast of Trenholm, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Goochland, Ashland, Tuckahoe, Gum Spring, Oilville, Manakin,
Montpelier, Sabot, Wyndham, Laurel, Glen Allen, Crozier, Rock
Castle, Vontay, Maidens, Three Square, Irwin, Johnsons Springs,
Gilman and Fine Creek Mills.
#
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3775 7796 3782 7794 3782 7749 3760 7751
3758 7755 3757 7754 3756 7759 3754 7760
3746 7770 3766 7807
TIME...MOT...LOC 2217Z 278DEG 23KT 3780 7787 3773 7788 3765 7797
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BROWN2 follow-up statements
835
WWUS51 KAKQ 302236
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
636 PM EDT Mon Aug 30 2021
VAC041-109-302245-
/O.CAN.KAKQ.SV.W.0208.000000T0000Z-210830T2300Z/
Louisa VA-Chesterfield VA-
636 PM EDT Mon Aug 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUISA AND
NORTHWESTERN CHESTERFIELD COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened and moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3772 7782 3774 7782 3773 7780 3782 7776
3782 7749 3760 7751 3755 7760 3756 7763
3763 7788
TIME...MOT...LOC 2235Z 278DEG 23KT 3779 7774 3772 7775 3764 7785
$$
VAC075-085-087-145-302300-
/O.CON.KAKQ.SV.W.0208.000000T0000Z-210830T2300Z/
Goochland VA-Henrico VA-Hanover VA-Powhatan VA-
636 PM EDT Mon Aug 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN GOOCHLAND...NORTHWESTERN HENRICO...WEST CENTRAL
HANOVER AND NORTHEASTERN POWHATAN COUNTIES...
At 635 PM EDT, severe thunderstorms were located along a line
extending from near Montpelier to Oilville to near Goochland, moving
east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe storms will be near...
Montpelier around 645 PM EDT.
Wyndham and Sabot around 650 PM EDT.
Manakin around 655 PM EDT.
Tuckahoe around 700 PM EDT.
Ashland, Glen Allen and Laurel around 710 PM EDT.
Other locations impacted by these severe thunderstorms include
Rockville, Gilman, Crozier, Roslyn Hills, Vontay, Johnsons Springs,
Goodall, Short Pump and Dumbarton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3772 7782 3774 7782 3773 7780 3782 7776
3782 7749 3760 7751 3755 7760 3756 7763
3763 7788
TIME...MOT...LOC 2235Z 278DEG 23KT 3779 7774 3772 7775 3764 7785
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BROWN450
WWUS51 KAKQ 302254
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
654 PM EDT Mon Aug 30 2021
VAC075-085-087-145-302303-
/O.EXP.KAKQ.SV.W.0208.000000T0000Z-210830T2300Z/
Goochland VA-Henrico VA-Hanover VA-Powhatan VA-
654 PM EDT Mon Aug 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOOCHLAND...
NORTHWESTERN HENRICO...WEST CENTRAL HANOVER AND NORTHEASTERN POWHATAN
COUNTIES WILL EXPIRE AT 700 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 3772 7782 3774 7782 3773 7780 3782 7776
3782 7749 3760 7751 3755 7760 3756 7763
3763 7788
TIME...MOT...LOC 2253Z 278DEG 23KT 3777 7761 3770 7762 3763 7772
$$
BROWNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 4:05 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 30, 4:05 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 405 PM EDT Mon Aug 30 2021 .SYNOPSIS... An upper level ridge will slowly break down over the next few days as Ida weakens while moving north to the Tennessee Valley. The remnants of Ida are expected to move across the local area later Wednesday into Thursday, bringing unsettled conditions to the region. High pressure builds in from the north into next weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 345 PM EDT Monday... The latest analysis indicates TS Ida moving NNE into central MS. It is expected to continue weakening into a tropical depression into this evening. Locally, the upper ridge is continuing to weaken and a weak sfc trough is developing over the region. A light SW flow prevails inland with onshore slow at the coast. Hot and humid this aftn with temps mainly 90-95F, locally a few degrees cooler at the immediate coast. Heat indices have been as high as ~105 in a few spots across the far SE but not widespread enough for any heat advisories. Currently watching convection to the NW and N of the local area, spreading to the E/SE over the next few hrs. After 22Z, expect to see higher storm coverage due to deeper mixing/steeper lapse rates and less of a cap aloft. Widespread severe weather is not anticipated, but locally heavy rainfall and an isolated severe storm will be possible (mainly N w/isolated damaging wind gusts). Will have likely PoPs across the far N/NW, with high chc into central VA, tapered to slight chc in NE NC. Locally heavy rain will be possible in any storm. Chc PoPs continue most areas at least for a few hrs after sunset, then drying overnight. Lows tonight in the upper 60s and low 70s with a few mid 70s near the coast. patchy fog will be possible after midnight through ~12Z mainly W of I-95, though depending on the placement of heavy rainfall could see some fog farther east as well. Ida will continue to lose strength over the TN Valley on Tuesday but the remnant low and upper trough will move NE toward the Mid- Atlantic. Hot/humid again with highs in the upper 80s to low 90s. Relative best chance for shower and storms on Tuesday will exist across the NW but PoPs, mainly developing later in the aftn. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... As of 355 PM EDT Monday... Cloud cover increases Tuesday night, and scattered to possibly numerous showers will move in across northern portions of the area as the remnants of Ida begin to approach the region, with a warm front lifting N over the northern sections of the mid- Atlantic. Lows Tuesday night will range from the upper 60s NW to low/mid 70s SE. Wednesday through early Thursday still appears to be the primary timeframe for active weather associated with the remnants of Ida passing through the region. The models remain fairly consistent, though the ECMWF is still the strongest/most organized with the sfc low (still sub 1000mb). The track has the system moving through the southern/central Appalachians Wednesday morning and off to the NE (likely across NW sections of the CWA late Wed aftn/Wed evening into Wednesday night before exiting off the coast on Thursday. With this track, the highest rainfall totals are generally favored north and west of the local area. Locally, northwestern portions of the area will see the highest QPF amounts (~2-3") with lesser amounts further southeast. For the Day 3 ERO, WPC has placed the northwestern portions of the area extending over to the MD Eastern Shore in a Slight Risk for excessive rainfall with a Marginal Risk for the remainder of the area outside of the NE NC counties. A Flash Flood Watch will likely be needed for at least a portion of our NW and northern counties Wednesday into early Thursday. As for the severe weather threat, this remains dependent on the exact track Ida takes, but appears probable that there will be at least a marginal strong to severe storm threat (with the possibility for a few tornadoes) across the forecast area. For now, SPC has placed all of the area in a Day 3 Marginal Risk. Highs Wed will be cooler (due to widespread rain/clouds), in the mid/upper 70s NW with upper 80s/near 90F far SE. PoPs will be categorical NW and high chance far SE. Likely PoPs continue Wed evening then diminishing PoPs overnight Wed/Thu AM. Lows in the 60s except lower 70s SE. Diminishing rain chances Thu, will maintain chc PoPs into the aftn E of I-95, drying out across the W a bit earlier. Highs in the upper 70s to around 80F. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 355 PM EDT Monday... With the remains of Ida pushing off to the NE, with a deep upper trough passing off the coast of New England, a confluent NW flow aloft will allow sfc high pressure to build S into the local area from the Great Lakes. This will bring a welcome change from the persistent heat/humidity of past several weeks. Will have a dry forecast through the period with mostly sunny skies/mostly clear nights. Highs will be mainly in the upper 70s to lower 80s, warming into the mid-upper 80s by Sunday and upper 80s/near 90F Mon ahead of the next cold front. Lows will be in the mid/upper 50s to mid 60s, warming into the 60s to lower 70s by Sun night. Dew pts will be remarkably lower especially Fri-Sat, ranging through the 50s inland with some lower 60s near the coast. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... As of 155 PM EDT Monday... VFR conditions prevail this aftn to start the TAF period. Currently watching an area of developing showers/tstms over the Mountains of northern VA. Expect these to overspread at least NW sections of the CWA around 20Z, with a chance for storms across the region into this evening. RIC/SBY have the highest chance and have included VCTS/VCSH mainly during the 22Z-04Z timeframe. Went with VCSH for PHF/ORF where confidence is a little lower. Mainly VFR conditions overnight with drying conditions. Patchy fog/low clouds will be possible mainly across the Piedmont from 06-12Z/Tue. Outlook: Prevailing VFR conditions continue Tuesday outside of afternoon storms. Reduced flight conditions will be possible late Tues into Wed and likely later Wed into early Thu depending on the track of the remnants of Hurricane Ida. Dry/VFR conditions expected from late Thu and beyond as high pressure settles in from the N. N/NE Winds will be a bit gusty near the coast late Thu/Fri. && .MARINE... As of 345 PM EDT Monday... Generally quiet marine conditions in place this afternoon with southerly winds 5-10 kt. Waves are around 1 ft in the bay and seas are 2-3 ft. Ida has been downgraded to a tropical storm as it makes slow northward progress over central MS. A weak surface trough is noted across inland areas this afternoon with some potential for showers and thunderstorms to spread eastward into the Ches Bay and coastal waters this evening. Otherwise, continued benign marine conditions will extend into Tuesday before SE flow begins to increase Tuesday night. Flow increases on Wednesday as the gradient tightens ahead of Ida's remnant low. Models have come into better agreement regarding the track and timing of the low pressure passage near our region but the ECMWF remains a bit of a strong outlier. Regardless, we can expect to see an increase in SSE winds to 15-20 kt in the bay and 20- 25 kt offshore by Wednesday afternoon as the low approaches from the west and northwest. Small Craft headlines will be required for most (if not all) of the waters into Thursday morning as the low crosses the region to our north. A trailing cold front will sweep across the waters on Thursday, switching the winds NW then N as cooler and drier air filters in behind the boundary. Decent CAA is expected into Thursday evening with continuing SCA conditions in northerly flow. Waves build to 2-4 ft in the bay in both the southerly flow ahead of the low and northerly flow behind the front. Seas increase to 4-6 ft S and 5-7 ft N by Thursday morning and will likely take until Saturday to drop below the 5 ft SCA threshold completely. Thereafter, much improved weather and boating conditions are expected for the remainder of the upcoming weekend. && .TIDES/COASTAL FLOODING... As of 345 PM EDT Monday... Increasing southerly flow up the Ches Bay may result in some minor flooding issues at Cambridge/Bishops Head MD and Lewisetta VA with the high tide cycle Wed night. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...AJB/LKB LONG TERM...AJB/LKB AVIATION...AJB/LKB MARINE...RHR TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 30, 12:53 PM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1253 PM EDT Mon Aug 30 2021 NCZ012>017-030>032-102-311700- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck- 1253 PM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of Tropical Cyclone Ida will impact the region Wednesday through Wednesday night. Showers and thunderstorms associated with this system could produce some instances of flash flooding a well as isolated severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ060-061-065>068-079>081-087>089-092-093-095>098-524-525-311700- Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia- Brunswick-Dinwiddie-Prince George-Greensville-Sussex-Surry- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach-Newport News-Hampton/Poquoson- 1253 PM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will be capable of producing heavy rain with localized flash flooding possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of Tropical Cyclone Ida will impact the region Wednesday and Wednesday night. Showers and thunderstorms associated with this system could produce some instances of flash flooding, especially across the Piedmont. Isolated severe storms will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ048-062-064-069-075>078-082>086-090-099-100-509>523- 311700- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Goochland-Caroline-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex- Mathews-James City-Accomack-Northampton-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York- 1253 PM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will be capable of producing heavy rain with localized flash flooding possible this afternoon and evening. Isolated strong to severe storms will also be possible, with damaging wind gusts as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of Tropical Cyclone Ida will impact the region Wednesday and Wednesday night. Showers and thunderstorms associated with this system could produce some instances of flash flooding, especially across the Piedmont. Isolated severe storms will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LKB
In the hours before
Special weather statement, Aug 30, 4:55 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
455 PM EDT Mon Aug 30 2021
VAZ048-061-062-509-510-302130-
Goochland-Fluvanna-Western Louisa-Cumberland-Eastern Louisa-
455 PM EDT Mon Aug 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LOUISA...
NORTHEASTERN CUMBERLAND...NORTHWESTERN GOOCHLAND AND FLUVANNA
COUNTIES...
At 455 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Monticello to 8 miles north of
Centenary to near Schuyler. Movement was east to southeast at 15 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Lake Monticello around 510 PM EDT.
Troy around 520 PM EDT.
Palmyra around 525 PM EDT.
Fork Union, Ferncliff and Kents Store around 530 PM EDT.
Other locations impacted by these storms include Shores, Central
Plains, Bremo Bluff, Cohasset, Tabscott, Hardware, Wilmington,
Pemberton, Cunningham and Dixie.
Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3802 7829 3797 7790 3763 7810 3759 7828
3764 7825 3769 7824 3769 7826 3771 7829
3772 7834 3773 7837 3774 7843 3776 7847
3780 7849
TIME...MOT...LOC 2055Z 284DEG 15KT 3797 7839 3783 7851 3774 7863
BROWNSpecial weather statement, Aug 30, 5:07 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
507 PM EDT Mon Aug 30 2021
VAZ060-302145-
Prince Edward VA-
507 PM EDT Mon Aug 30 2021
...A thunderstorm with heavy rain will impact portions of central
Prince Edward County through 545 PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm over
Prospect, or just west of Hampden Sydney, moving east at 15 mph.
HAZARD...Rain up to 1 inch.
SOURCE...Radar indicated.
IMPACT...Ponding on roadways in low lying/pour drainage areas. Gusty
winds up to 30 mph are also possible.
This strong thunderstorm will be near...
Hampden Sydney around 525 PM EDT.
Farmville and Hampden Sydney College around 530 PM EDT.
Longwood University around 540 PM EDT.
Other locations impacted by this storm include Kingsville, Briery
Creek Lake, Tuggle, Worsham and Allens Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3734 7861 3734 7860 3737 7860 3736 7856
3735 7855 3735 7854 3733 7851 3733 7849
3734 7849 3733 7847 3734 7847 3732 7844
3732 7841 3731 7840 3731 7836 3730 7835
3732 7834 3719 7833 3721 7862
TIME...MOT...LOC 2105Z 275DEG 12KT 3728 7853
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
joSpecial weather statement, Aug 30, 5:08 PM EDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Wakefield VA 508 PM EDT Mon Aug 30 2021 VAZ513>516-302130- Western Chesterfield-Western Henrico (Including the City of Richmond)-Eastern Henrico-Eastern Chesterfield (Including Col. Heights)- 508 PM EDT Mon Aug 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTERFIELD AND SOUTH CENTRAL HENRICO COUNTIES AND THE SOUTHERN PORTION OF THE CITY OF RICHMOND... At 508 PM EDT, a strong thunderstorm was located near Bensley, or near Richmond, moving east at 15 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Richmond, Chester, Bon Air, Bensley, Bellwood, Chesterfield Court House, Chesterfield, Richmond Heights, Varina, Drewrys Bluff and Centralia. Locally heavy rain will quickly reduce visibility and result in Ponding of water on roadways, standing water in low lying areas, and Minor flooding of creeks, streams, and areas of poor drainage. Drivers are urged to slow down and use extra caution to avoid hydroplaning. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3741 7761 3750 7757 3747 7733 3732 7741 TIME...MOT...LOC 2107Z 283DEG 14KT 3744 7750 05
Special weather statement, Aug 30, 5:31 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
531 PM EDT Mon Aug 30 2021
VAZ048-061-062-064-069-509>511-302215-
Goochland-Western Hanover-Powhatan-Fluvanna-Western
Louisa-Cumberland-Caroline-Eastern Louisa-
531 PM EDT Mon Aug 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOUISA...NORTHEASTERN
CUMBERLAND...GOOCHLAND...NORTHWESTERN CAROLINE...NORTHWESTERN
HANOVER...NORTHWESTERN POWHATAN AND FLUVANNA COUNTIES...
At 530 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Louisa to near Kents Store to near
Fork Union. Movement was east to southeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Louisa and Kents Store around 535 PM EDT.
Ferncliff around 540 PM EDT.
Mineral around 545 PM EDT.
Hadensville, Columbia and Lakeside Village around 550 PM EDT.
Duncan around 555 PM EDT.
Cartersville and Bumpass around 600 PM EDT.
Fife around 605 PM EDT.
Goochland, Gum Spring, Ladysmith and Montpelier around 615 PM EDT.
Other locations impacted by these storms include Chilesburg, Orchid,
Maidens, Three Square, Central Plains, Bremo Bluff, Michaux, West
View, Nancy Wrights Corner and Wares Crossroads.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3791 7832 3814 7816 3815 7809 3810 7784
3805 7775 3802 7775 3803 7773 3799 7764
3818 7744 3818 7739 3784 7763 3755 7795
3764 7825 3769 7824 3776 7847 3777 7847
TIME...MOT...LOC 2130Z 275DEG 27KT 3809 7801 3788 7819 3777 7837
BROWNSpecial weather statement, Aug 30, 5:47 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
547 PM EDT Mon Aug 30 2021
VAZ075-302230-
Westmoreland VA-
547 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of northern Westmoreland
County through 630 PM EDT...
At 546 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Popes Creek to near Colonial Beach to near
Port Royal. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colonial Beach, Montross, Coles Point, Lerty, Stratford Hall,
Currioman Landing, Potomac Beach, Potomac Mills, Oak Grove and
Westmoreland State.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3826 7696 3823 7696 3821 7695 3820 7691
3818 7688 3816 7684 3817 7677 3815 7662
3807 7679 3811 7687 3812 7688 3817 7706
3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 2146Z 272DEG 22KT 3842 7692 3830 7697 3821 7717
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
05Special weather statement, Aug 30, 6:13 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
613 PM EDT Mon Aug 30 2021
VAZ062-064-069-510-511-513-515-302300-
Goochland VA-Western Chesterfield VA-Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-Powhatan VA-
Caroline VA-Eastern Louisa VA-
613 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of eastern Louisa,
northwestern Chesterfield, Goochland, southwestern Caroline,
northwestern Henrico, Hanover and central Powhatan Counties and the
City of Richmond through 700 PM EDT...
At 611 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mineral to near Gum Spring to near Fife.
Movement was east to southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Goochland and Bumpass around 625 PM EDT.
Montpelier and Oilville around 635 PM EDT.
Sabot around 645 PM EDT.
Wyndham and Ladysmith around 650 PM EDT.
Manakin around 655 PM EDT.
Ashland, Tuckahoe, Randolph Macon College, Bon Air, Glen Allen,
Laurel, Lakeside and Kings Dominion around 700 PM EDT.
Other locations impacted by these storms include Chilesburg, Orchid,
Maidens, Gum Tree, Three Square, Fine Creek Mills, Michaux, West
View, Holly Hills and Wares Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3766 7808 3767 7808 3783 7793 3811 7788
3810 7786 3810 7784 3808 7781 3807 7778
3806 7778 3805 7775 3802 7775 3803 7773
3801 7772 3799 7764 3808 7755 3806 7739
3771 7739 3743 7766 3763 7809
TIME...MOT...LOC 2211Z 289DEG 21KT 3802 7782 3782 7786 3768 7799
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
BROWNThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 11:03 PM EDT | Special Weather Statement | AKQ | Prince Edward | 57 min |
| Aug 30, 4:55 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 35 min |
| Aug 30, 5:07 PM EDT | Special Weather Statement | AKQ | Prince Edward | 38 min |
| Aug 30, 5:08 PM EDT | Special Weather Statement | AKQ | Chesterfield | 22 min |
| Aug 30, 5:31 PM EDT | Special Weather Statement | AKQ | Fluvanna, Goochland, Louisa | 44 min |
| Aug 30, 5:47 PM EDT | Special Weather Statement | AKQ | Westmoreland | 43 min |
| Aug 30, 6:13 PM EDT | Special Weather Statement | AKQ | Goochland, Hanover, Powhatan | 47 min |
| Aug 30, 6:27 PM EDT | Special Weather Statement | AKQ | Nottoway | 48 min |
| Aug 30, 6:48 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Dinwiddie, Nottoway | 42 min |
| Aug 30, 6:54 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Powhatan | 51 min |
| Aug 30, 7:09 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, City of Richmond | 2 hr |
| Aug 30, 7:11 PM EDT | Special Weather Statement | AKQ | City of Richmond | 49 min |
| Aug 30, 7:16 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, City of Richmond | 44 min |
| Aug 30, 7:29 PM EDT | Flash Flood Warning | AKQ | Chesterfield, City of Richmond | 2 hr |
| Aug 30, 7:43 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 47 min |
| Aug 30, 7:45 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Aug 30, 7:49 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie | 41 min |
| Aug 30, 7:57 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Poquoson | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.